Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 18, NWS Grand Rapids, MI

November 21, 2014

NWS Grand Rapids, MI issued this gale warning at Nov 21, 2014, 11:42 AM EST. It took effect at Nov 21, 2014, 7:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2014, 11:42 AM EST (16:42 UTC)
In effect from
Nov 21, 2014, 7:00 PM EST
Expired
Nov 22, 2014, 7:00 AM EST
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WHUS73 KGRR 211642
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1142 AM EST FRI NOV 21 2014

LMZ848-849-220045-
/O.NEW.KGRR.GL.W.0018.141122T0000Z-141122T1200Z/
/O.NEW.KGRR.SC.Y.0067.141122T1200Z-141123T0900Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1142 AM EST FRI NOV 21 2014

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST
SUNDAY. 

* WINDS...SOUTH TO 30 KNOTS INCREASING TO 35 KNOT GALES AFTER
  MIDNIGHT THEN SOUTHWEST TO 30 KNOTS SATURDAY AND 15 TO 25 KNOTS
  SATURDAY NIGHT.

* WAVES...BUILDING TO 6 TO 10 FEET TONIGHT CONTINUING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-220045-
/O.NEW.KGRR.SC.Y.0067.141122T0000Z-141123T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1142 AM EST FRI NOV 21 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM EST SUNDAY. 

* WINDS...SOUTH WINDS TO 30 KNOTS TONIGHT AND SATURDAY.

* WAVES...BUILDING TO 6 TO 10 FEET TONIGHT AND CONTINUING INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
4 follow-up statements
658 
WHUS73 KGRR 212037
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 PM EST FRI NOV 21 2014

LMZ848-849-220445-
/O.CON.KGRR.GL.W.0018.141122T0000Z-141122T1200Z/
/O.CON.KGRR.SC.Y.0067.141122T1200Z-141123T0900Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
337 PM EST FRI NOV 21 2014

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
4 AM EST SUNDAY...

* WINDS...SOUTH TO 30 KNOTS INCREASING TO 35 KNOT GALES AFTER 
  MIDNIGHT THEN SOUTHWEST TO 30 KNOTS SATURDAY AND 15 TO 25 
  KNOTS SATURDAY NIGHT. 

* WAVES...BUILDING TO 6 TO 10 FEET TONIGHT CONTINUING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-220445-
/O.CON.KGRR.SC.Y.0067.141122T0000Z-141123T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
337 PM EST FRI NOV 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM EST SUNDAY...

* WINDS...SOUTH WINDS TO 30 KNOTS TONIGHT AND SATURDAY.

* WAVES...BUILDING TO 6 TO 10 FEET TONIGHT AND CONTINUING INTO 
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
388 
WHUS73 KGRR 220235
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
935 PM EST FRI NOV 21 2014

LMZ847-221045-
/O.UPG.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/
/O.EXA.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/
/O.NEW.KGRR.SC.Y.0068.141122T1200Z-141123T0900Z/
GRAND HAVEN TO WHITEHALL MI-
935 PM EST FRI NOV 21 2014

...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. 

* WINDS...SOUTH GALES TO 35 KNOTS TONIGHT. SOUTHWEST TO 30 KNOTS
  SATURDAY AND 15 TO 25 KNOTS SATURDAY NIGHT.

* WAVES...BUILDING TO 6 TO 10 FEET TONIGHT AND CONTINUING INTO 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ848-849-221045-
/O.CON.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/
/O.CON.KGRR.SC.Y.0067.141122T1200Z-141123T0900Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
935 PM EST FRI NOV 21 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO
4 AM EST SUNDAY...

* WINDS...SOUTH GALES TO 35 KNOTS. SOUTHWEST TO 30 KNOTS SATURDAY
  AND 15 TO 25 KNOTS SATURDAY NIGHT.

* WAVES...BUILDING TO 6 TO 10 FEET TONIGHT AND CONTINUING
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-221045-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
935 PM EST FRI NOV 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS...SOUTH WINDS TO 30 KNOTS TONIGHT AND SATURDAY.

* WAVES...BUILDING TO 6 TO 9 FEET TONIGHT AND CONTINUING INTO
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
899 
WHUS73 KGRR 220845
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 AM EST SAT NOV 22 2014

LMZ848-849-221645-
/O.CON.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/
/O.CON.KGRR.SC.Y.0067.141122T1200Z-141123T0900Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 AM EST SAT NOV 22 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 AM EST SUNDAY...

* WINDS...SOUTH GALES TO 35 KNOTS DIMINISHING TO SOUTHWEST TO 30
  KNOTS THIS MORNING AND THEN TO 15 TO 25 KNOTS TONIGHT.

* WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 6 FEET BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ847-221645-
/O.CON.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/
/O.CON.KGRR.SC.Y.0068.141122T1200Z-141123T0900Z/
GRAND HAVEN TO WHITEHALL MI-
345 AM EST SAT NOV 22 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 AM EST SUNDAY...

* WINDS...SOUTH GALES TO 35 KNOTS DIMINISHING TO SOUTHWEST TO 30
  KNOTS THIS MORNING AND TO 15 TO 25 KNOTS TONIGHT.

* WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-221645-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
345 AM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS...SOUTH WINDS TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS TONIGHT.

* WAVES...6 TO 9 FEET SUBSIDING TO 4 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
475 
WHUS73 KGRR 221220
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
720 AM EST SAT NOV 22 2014

LMZ848-849-222030-
/O.EXP.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/
/O.CON.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
720 AM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...SOUTHWEST TO 30 KNOTS TODAY AND 15 TO 25 KNOTS TONIGHT.

* WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 6 FEET BY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ847-222030-
/O.EXP.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/
/O.CON.KGRR.SC.Y.0068.000000T0000Z-141123T0900Z/
GRAND HAVEN TO WHITEHALL MI-
720 AM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...SOUTHWEST TO 30 KNOTS TODAY AND 15 TO 25 KNOTS TONIGHT.

* WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-222030-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
720 AM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS...SOUTH TO 30 KNOTS TODAY AND 15 TO 25 KNOTS TONIGHT.

* WAVES...6 TO 9 FEET SUBSIDING TO 4 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 21, 6:59 AM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Nov 21, 6:59 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
659 AM EST FRI NOV 21 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 326 AM EST FRI NOV 21 2014

THE COLDER AIR THAT HAS PLAGUED THE AREA OVER THE LAST WEEK OR SO
WILL GRADUALLY BE SCOURED OUT DURING THE DAY ON SAT. WITH THE COLDER
AIR ON ITS WAY OUT...THE LAKE EFFECT WILL COME TO AN END FOR THE
AREA.

WE COULD SEE A MIXTURE OF SLEET AND FREEZING RAIN LATE TONIGHT AND
EARLY SATURDAY MORNING AS THIS WARMER AIR STARTS TO ARRIVE. ANY
MIXTURE OF PRECIPITATION WILL CHANGE OVER TO ALL RAIN BY SATURDAY
AFTERNOON EVERYWHERE. OCCASIONAL RAIN...DRIZZLE...AND FOG CAN BE
EXPECTED OVER THE COMING WEEKEND ALONG WITH TEMPERATURES WELL INTO
THE 40S AND APPROACHING 50.

COOLER AIR WILL MOVE BACK IN ACROSS THE AREA NEXT WEEK ALONG WITH
CHANCES OF SNOW SHOWERS.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 326 AM EST FRI NOV 21 2014

WE ARE CANCELING THE REMAINDER OF THE WINTER WEATHER ADVISORY
ACROSS THE AREA WITH THE FCST PACKAGE THIS MORNING. OUR FOCUS FOR
THE SHORT TERM IS ON THE POTENTIAL OF A MIXED BAG OF PCPN FOR LATER
TONIGHT AND EARLY ON SAT.

LAKE EFFECT IS DYING A QUICK DEATH ACROSS THE AREA THIS MORNING.
THIS IS HAPPENING AS THE UPPER JET IS NOW SHIFTING EAST OF THE AREA
AND INVERSION HTS ARE CRASHING STEADILY. WE WILL HAVE SOME
FLURRIES/LOW CHCS FOR MEASURABLE PCPN THIS MORNING NEAR THE
LAKESHORE...BUT IT WILL NOT BE SIGNIFICANT. WE HAVE ALREADY SEEN
CLEARING TAKE PLACE ACROSS THE NE PORTION OF THE CWFA THIS MORNING.
IT IS TRYING TO MAKE PROGRESS TOWARD THE SOUTH AND WEST...BUT IS
GETTING HELD UP NOW. WE DO EXPECT THAT AFTER SOME EARLY
CLEARING...SOME LAKE EFFECT CLOUDS WILL MOVE INLAND AND DISPERSE
THIS AFTERNOON WITH THE FLOW BECOMING WEST AND THEN SOUTH.

WE ARE STILL ON SCHEDULE FOR SOME LIGHT MIXED PCPN TO OCCUR ACROSS
THE AREA LATE TONIGHT AND EARLY SAT MORNING. WE WILL SEE THE INITIAL
SURGE OF WARMER AND MORE MOIST AIR AHEAD OF THIS WEEKEND/S SYSTEM
MAKE ITS WAY TOWARD THE AREA TONIGHT. SUFFICIENT SATURATION WILL
TAKE PLACE DURING THE SECOND HALF OF THE NIGHT FOR PCPN TO BREAK
OUT. THE SNOW COVERED GROUND AND ARCTIC AIR IN PLACE AT THE SFC WILL
HOLD A BIT LONGER WHILE THE MUCH WARMER AIR ALOFT MOVES OVERHEAD.
THIS WILL CREATE A TEXTBOOK CASE FOR PRODUCING SOME SLEET AND
FREEZING RAIN ACROSS THE AREA.

WE COULD SEE A FEW HUNDREDTHS OF QPF/ICING...HOWEVER WE ARE NOT
EXPECTING SIGNIFICANT ICING ACROSS THE AREA. A HEADLINE MAY BE
NEEDED FOR A SHORT PERIOD. SRLY FLOW BRINGING IN THE WARMER AIR AND
LATENT HEAT FROM THE RAIN WILL DRIVE TEMPS UP ABOVE FREEZING ACROSS
THE ENTIRE AREA BY SAT AFTERNOON. RAIN WILL REMAIN RELATIVELY LIGHT
SAT AFTERNOON...AND LOOKS TO TRANSITION TO MORE DRIZZLE/FOG SAT
NIGHT AS BETTER MOISTURE TRANSPORT MOVES OUT...AND SHALLOW MOISTURE
REMAINS IN PLACE WITH THE CONTINUING WARM AND MOIST ADVECTION IN THE
LOW LEVELS.

WE WILL SEE THE CHC FOR RAIN INCREASE SIGNIFICANTLY THROUGH THE DAY
ON SUN. THE MAIN SUPPORTING WAVE WILL BEGIN TO APPROACH THE AREA
DURING THE SUN AFTERNOON PERIOD. WE WILL SEE A MUCH STRONGER PUSH OF
MOISTURE TRANSPORT WITH THIS WAVE...AND SO WE EXPECT A BETTER CHC OF
PCPN AT THAT TIME. INSTABILITY IS NOT PRESENT THROUGH SUN...SO WE
HAVE LEFT OUT THAT WORDING FOR THE TIME BEING.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 326 AM EST FRI NOV 21 2014

WIDESPREAD RAIN AND MILD TEMPERATURES SUNDAY NIGHT WILL BE FOLLOWED
BY FALLING TEMPERATURES AND SNOW SHOWERS BY LATE MONDAY AS A
DEEPENING LOW PRESSURE SYSTEM LIFTS NORTH THROUGH THE GREAT LAKES
REGION.

IMPACT WEATHER APPEARS LIKELY FOR LATE MONDAY NIGHT AND TUESDAY
FEATURING SLIPPERY ROADS AND REDUCED VISIBILITIES. TEMPERATURES FOR
THE MORNING COMMUTE TIME ARE EXPECTED TO BE BELOW FREEZING WITH LAKE
SNOWS IN PROGRESS. ANY STANDING WATER FROM THE PREVIOUS RAIN AND
MELTING SNOW SHOULD FREEZE UP WITH SOME NEW SNOW ACCUMULATIONS
LIKELY ON TOP OF THAT. BRISK WESTERLY LOW LEVEL FLOW SHOULD SEND
HEAVIER SNOW BANDS WELL INLAND WITH AN I-96 OR I-94 CONVERGENCE BAND
POSSIBLE.

FORECAST CONFIDENCE IS CURRENTLY LOW FOR NEXT WEDNESDAY AND THURSDAY
AND THE PEAK HOLIDAY TRAVEL PERIOD. MODEL SOLUTIONS HAVE NOT BEEN
CONSISTENT FOR THIS PERIOD ALTHOUGH IT DOES LOOKS LIKE H5 TROUGHING
ALOFT WILL PROBABLY PERSIST. THIS IMPLIES A CONTINUED THREAT OF COLD
AIR INTRUSIONS FROM THE NORTHWEST WITH MORE BOUTS OF LAKE EFFECT
SNOWS POSSIBLE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 659 AM EST FRI NOV 21 2014

WIDESPREAD CIGS OF 3000-4000 FT THIS MORNING WILL SCATTER OUT THIS
AFTERNOON. HOWEVER CLOUDS WILL RETURN QUICKLY LATER TONIGHT WITH
LIGHT FREEZING RAIN AND MVFR CONDITIONS BECOMING LIKELY AFTER 08Z.
SFC WINDS WILL INCREASE OUT OF THE SOUTH TO 10 TO 20 KTS TONIGHT.
MKG MAY ESCAPE THE FREEZING RAIN/ICING THREAT DUE TO A STRONG WIND
OFF THE WARMER WATERS OF LAKE MICHIGAN.

&&

.MARINE...
ISSUED AT 326 AM EST FRI NOV 21 2014

WE HAVE EXTENDED THE SMALL CRAFT ADVISORY OUT A FEW MORE HOURS UNTIL
15Z THIS MORNING. THE LATEST WAVES AT THE MID LAKE BUOY COMBINED
WITH THE LATEST WAVE GUIDANCE INDICATES THAT WAVES WILL NOT DROP
DOWN BELOW CRITERIA UNTIL MID MORNING.

THE NEXT EVENT OF CONCERN IS THEN BEGINNING TONIGHT AND LASTING
THROUGH MUCH OF THE WEEKEND. THE GRADIENT WILL TIGHTEN UP AHEAD OF
THE SYSTEM THAT WILL BE AFFECTING THE AREA THIS WEEKEND. A GOOD
AMOUNT OF WIND ALOFT WILL BE MOVING OVERHEAD...HOWEVER IT DOES NOT
LOOK LIKE IT WILL EASILY BE BROUGHT DOWN SINCE MUCH WARMER AIR WILL
BE RIDING OVER THE COOLER WATERS OF LAKE MICHIGAN. THIS IS ANOTHER
SOLID ADVISORY EVENT AT THE LEAST...HOWEVER THERE IS A CHANCE OF
SOME GALES. WE WILL LET THIS EVENT FINISH UP BEFORE ISSUING ANOTHER
ADVISORY FOR THE NEXT EVENT.

&&

.HYDROLOGY...
ISSUED AT 321 PM EST THU NOV 20 2014

WE ARE STILL MONITORING THE FLOOD THREAT OVER THE WEEKEND AS
AROUND A INCH OF RAIN IS EXPECTED TO FALL OVER OUR CURRENT SNOW
PACK. THE LATEST GUIDANCE FROM THE NCRFC INDICATES NONE OF OUR
RIVERS WILL RISE TO OR ABOVE FLOOD STAGE BUT WE MAY WELL HAVE SOME
MINOR URBAN AND SMALL STREAM FLOODING NONE THE LESS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MEADE
AVIATION...MEADE
HYDROLOGY...WDM
MARINE...NJJ
Hazardous weather outlook, Nov 21, 4:05 AM EST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 AM EST FRI NOV 21 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
405 AM EST FRI NOV 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ICY TRAVEL MAY DEVELOP LATE TONIGHT DUE TO FREEZING RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ICY TRAVEL IS POSSIBLE EARLY SATURDAY BEFORE FREEZING RAIN CHANGES
TO RAIN.

MINOR FLOODING IS POSSIBLE SUNDAY INTO MONDAY DUE TO WIDESPREAD RAIN
AND SNOW MELT WITH TEMPERATURES IN THE 40S.

SLIPPERY WINTRY TRAVEL WILL REDEVELOP LATE MONDAY NIGHT AND TUESDAY
AS COLD AIR AND SNOW SHOWERS RETURN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

In the hours before

Local storm report, Nov 21, 10:22 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 AM EST FRI NOV 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             1 W GRATTAN             43.08N 85.40W
11/20/2014  E7.0 INCH        KENT               MI   AMATEUR RADIO

            SINCE LAST NIGHT

0545 PM     SNOW             3 NW NEW ERA            43.59N 86.39W
11/19/2014  E5.0 INCH        OCEANA             MI   PUBLIC

            CORRECTED LOCATION OF EARLIER LSR 2 SW
            SHELBYVILLE. 12 HOUR SNOWFALL VIA ONLINE
            SUBMISSION.

1230 PM     SNOW             2 SSW COMSTOCK PARK     43.01N 85.68W
11/20/2014  M4.3 INCH        KENT               MI   BROADCAST MEDIA

            COURTESY WZZM SNOW DURATION 12 HOURS 30
            MINUTES.

1130 PM     SNOW             GREENVILLE              43.18N 85.26W
11/19/2014  E4.0 INCH        MONTCALM           MI   TRAINED SPOTTER

            DURATION GREATER THAN 12 HOURS

1054 AM     SNOW             7 NNW SCOTTVILLE        44.04N 86.34W
11/19/2014  M3.9 INCH        MASON              MI   COCORAHS

            THIS WAS A STORM TOTAL.

0651 PM     SNOW             1 NNE FREMONT           43.47N 85.94W
11/19/2014  M3.0 INCH        NEWAYGO            MI   PUBLIC

            12 HOUR SNOWFALL VIA ONLINE SUBMISSION

0215 PM     SNOW             1 NW GRAND LEDGE        42.76N 84.76W
11/20/2014  E3.0 INCH        EATON              MI   BROADCAST MEDIA

            CURRENT SNOW DEPTH 4.5 INCHES. SNOW DURATION
            24 HOURS.

0700 PM     SNOW             1 W WAVERLY             42.74N 84.65W
11/19/2014  M2.5 INCH        EATON              MI   PUBLIC

            24 HOUR SNOWFALL TOTAL

1000 PM     SNOW             1 W GRATTAN             43.08N 85.40W
11/20/2014  M2.0 INCH        KENT               MI   AMATEUR RADIO

            STORM TOTAL (LATE WEDNESDAY-TODAY)

0700 AM     SNOW             4 NE SANDSTONE          42.29N 84.47W
11/20/2014  E1.0 INCH        JACKSON            MI   PUBLIC

            SNOW DURATION 24 HOURS.

1100 AM     SNOW             OSHTEMO                 42.26N 85.68W
11/20/2014  E1.0 INCH        KALAMAZOO          MI   PUBLIC

            SINCE LAST NIGHT

0700 AM     SNOW             1 NNE FREMONT           43.48N 85.94W
11/20/2014  E0.5 INCH        NEWAYGO            MI   PUBLIC

            SNOW DURATION 12 HOURS.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 11:28 AM ESTFreezing Rain AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more24 hr
Nov 21, 11:42 AM ESTSmall Craft AdvisoryGRR64 hr

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.